Home » Frequently asked Questions on Health » Why am I getting acne with anti-TB drugs?

Why am I getting acne with anti-TB drugs?

Q: I am a 28 years old girl suffering from abdominal tuberculosis (TB) and the doctor gave me AKT4. After taking this I am suffering from acne, which I never used to have before. The doctor told me that it is because I am taking a drug called Isoniazid, which is causing the problem. Is it true? I had a very clear skin and but now I am suffering with more pimples which is making my face worse. Please advise.

A:You have been rightly informed that Isoniazid can cause acne-like lesions. But you should not stop Isoniazid. It is suggested that you use a topical retinoid like tretinoin or adaplaene until you complete the course of anti-tuberculosis drugs and continue even for some time later. Please use the topical application only at night and under the strict observance of a dermatologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------